Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Dental and Oral Health (Adults)

My tongue is red and burning

07/14/2009

Question:

A couple of weeks ago my doctor put me on a Z-pack and i`m taking methotrexate 2.5mg and folic acid 1mg, could I behaving a reaction cause it really hurts i`ve lost my voice and it comes and goes. This is anew doctor I`m seeing because my doctor retired kinda. I were dentures but I soak them at night.

Answer:

This could represent a yeast infection (oral candidiasis) or it could be a side effect of the methotrexate that you are taking. The yeast certainly could be living in the microporosities of the denture, and over-the-counter denture soaks often are not effective in eliminating the yeast contamination of the denture. Ideally, you should be evaluated and treated by an oral pathologist.

For more information:

Go to the Dental and Oral Health (Adults) health topic, where you can:

Response by:

Carl M Allen, DDS, MSD Carl M Allen, DDS, MSD
Professor of Oral Pathology
College of Dentistry
The Ohio State University